Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Nephrotic syndrome, giving omnocortil syrup, became fat, rounded face, feels hungry, stopped medicine. Is there any problem for future growth?

Hi, My Child has 2.2 years old and he suffered with the Nephortic syndrom ( high proteins passing through urine). When we met with the doctor, he suggested to give the omnocortil syrup to my child.Once we started the medicine, He became fat , rounded face and very hungry. Now he has 2.6 years old and we stopped the medicine after decreasing the dosage. Now he is looks good. But I would like to know is there any problem for his future growth?. Kindly please provide you inputs on this and also please let me know the Pediatric Nephrologist doctors specifically for childrens in Guntur or nearest city. Thanks, Srinivasarao
Asked On : Fri, 11 May 2012
Answers:  1 Views:  83
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Nephrologist 's  Response
Thanks for the query.
Nephrotic syndrome is known to relapse in childhood.
If it recurs, the child will need another course of steroids (omnacortil). Unfortunately omnacortil can cause multiple problems, some of which you have listed.
If used for prolonged periods steroids can also impair the height.
Thus if there are frequent relapses the nephrologist may consider another medication and/or a kidney biopsy.
Hope this helps
Good luck.
Answered: Tue, 13 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor